Louisiana, 2020

Damaging Wind in Louisiana, June 14, 2020

June 14, 2020 · NWS LCH · 1 event in 1 county or zone

Pulse storm in Acadia Parish caused damage to two mobile homes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Pulse storm in Acadia Parish caused damage to two mobile homes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 14, 3:08 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 14, 3:08 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
408 PM CDT Sun Jun 14 2020

.DISCUSSION...
Another warm and mostly sunny afternoon across the forecast area,
with only isolated showers along with a periodic lightning strike
or two noted across parts of east central and southern LA. Notable
increase in fair weather cu thanks to a modest increase in low/mid
level MSTR evident on the 12Z KLCH RAOB, brought about via the
easterly flow around a low/mid level ridge centered over AR along
with a weak inverted trof sliding under the ridge. The convection
will likely linger into the early evening hours before dissipating
with the loss of diurnal instability.

Ridge is progged to build southward tomorrow, becoming more
elongated from N to S, which will largely inhibit convection
tomorrow. There is short range guidance indicating at least some
isolated diurnal activity could get going across E TX, so opted to
carry a small PoP here. Rest of the area will see another warm and
mostly sunny day, with highs topping out in the lower/mid 90s.

Expect a mostly dry period WED through FRI as this elongated and
narrowing ridge axis shifts a bit to the west across E TX while a
large upper low cuts off and meanders over the SE CONUS. This will
yield a deep N/NW flow across the area, precluding any significant
MSTR return. Temperatures will remain relatively steady state
through this time period, with highs in the lower/mid 90s and lows
generally around 70, though lows away from the coast will be more
subject to the influence of any dry air intrusions.

The upper low is progged to open up and lift out over the weekend
ahead of another approaching upper trof progged to dig into the
ERN CONUS early next week. The return of at least shallow low
level southerly flow over the weekend along with the eroding ridge
will yield increasing MSTR/rain chances SAT and SUN.

13

&&

.MARINE...
High pressure stretching across east Texas will maintain a light
to at times modest easterly flow today. Winds will become lighter
and somewhat variable Monday through Wednesday as the high shifts
east into Louisiana, with a more prevalent southerly flow
becoming established by late week as the high continues on toward
the north central Gulf Coast.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  93  68  92 /  20  10   0  10
LCH  70  91  71  92 /  20  10   0  10
LFT  70  92  71  92 /  20  10   0  10
BPT  73  91  71  93 /  10  10   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.

&&
Hazardous weather outlook, Jun 14, 2:54 PM CST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
354 PM CDT Sun Jun 14 2020

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-152100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
354 PM CDT Sun Jun 14 2020

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Isolated showers and thunderstorms will continue the rest of the
afternoon into early evening across parts of east central and
southern Louisiana. No severe thunderstorms are expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-152100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
354 PM CDT Sun Jun 14 2020

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Isolated showers and thunderstorms will continue the rest of the
afternoon into early evening across parts of the Gulf waters. No
severe thunderstorms are expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

13

In the hours before

Special weather statement, Jun 14, 3:10 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
410 PM CDT Sun Jun 14 2020

LAZ041-042-074-142145-
Calcasieu LA-Jefferson Davis LA-East Cameron LA-
410 PM CDT Sun Jun 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...SOUTH
CENTRAL JEFFERSON DAVIS AND SOUTHEASTERN CALCASIEU PARISHES UNTIL 445
PM CDT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lacassine National Wildlife Refuge, moving west at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hayes, Lacassine National Wildlife Refuge, Lowry, Thornwell and Bell
City.

LAT...LON 3009 9275 2995 9276 2992 9305 3016 9305
TIME...MOT...LOC 2109Z 088DEG 16KT 3004 9288

Tingler

The radar

The Lake Charles radar (KLCH), 100 km away, was scanning. The volume nearest the first event began at 23:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Acadia

When
June 14, 5:04 PM CST
Where
Acadia County, 2.83 mi NNW of Mire
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Fire Department/Rescue
Coordinates
30.340, -92.210

Power lines down and metal roof torn from mobile home. Another mobile home had half of its side panels torn off.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2020Every state in 2020This day in weather historyWarnings in Louisiana, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 906252.